Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 08:53:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640621
  • Total Topics: 48658
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Tivicay/Epzicom or Tivicay/Truvada or ...?  (Read 734 times)

0 Members and 1 Guest are viewing this topic.

Offline SCCL

  • Member
  • Posts: 4
Tivicay/Epzicom or Tivicay/Truvada or ...?
« on: April 25, 2014, 03:11:27 PM »
Hi:

I'm taking Atripla and want to change because of cognitive issues.

In 96 started d4t/3tc/viramune. I switched to Sustiva/Epzicom in 2002 because of lipoatrophy.  I switched to Atripla in 2007.

I've narrowed the choices down to Tivicay/Truvada or Tivicay/Epzicom. I don't want to take Complera or Stribild because of the food requirements. 

* My concern with Epzicom is that I took it for 5 years. I only switched because of abacavir and the studies that showed potential cardio problems.

** My concern with Truvada is bone related.

I've had osteopenia since 2003. No one told me (before or after the bone loss) that tenofovir could cause bone loss. My bone density (osteopenia) is about the same as it was in 2003.

Do you know whether going off Tenofovir would potentially improve my osteopenia or at least prevent it from getting worse?   

*** Finally, Is it common to do antiviral resistance testing when a person has my antiviral med history?

I've never failed on combo.

Thank you for your time.

Offline vertigo

  • Member
  • Posts: 142
Re: Tivicay/Epzicom or Tivicay/Truvada or ...?
« Reply #1 on: April 25, 2014, 09:56:23 PM »
My understanding is that the potential for cardiac events with abacavir was found in some studies but not all.  Tenofovir, on the other hand, is widely known to cause bone density loss.  (However, the pro-drug variant TAF may fix this.)  The biggest problem with abacavir is the hypersensitivity issue, but since you took it before this must not be a problem.

Since you have some issues with bone loss, the bias might be towards Epzicom.    However, the presence of cardiac risk factors could mitigate that.  Do you have any actual risk factors, or was your reason for switching just a generalized unease?

An advantage of taking Epzicom is that it will be combined with Tivicay in a single-tablet regimen.  Assuming approval, that should be available later this year.

If you haven't failed treatment, I can't see a doctor ordering a resistance test at this point.  For one thing, you would need a detectable viral load.  You don't mention it in this post, but I assume that you are presently undetectable.

What does your doctor recommend?

Offline SCCL

  • Member
  • Posts: 4
Re: Tivicay/Epzicom or Tivicay/Truvada or ...?
« Reply #2 on: April 26, 2014, 08:32:00 PM »
Hi Vertigo:

Thanks for your very informative response.

I have an appt. with my dr. on Tuesday. I'm doing this research so I'm informed when I talk to him.

I'm switching from Atripla because of cognitive issues (memory loss/spacey off-kilter feeling). I've been using Sustiva since 2002 so it never occurred to me that my recent cognitive issues might be related. Reading this forum has lead me to believe that these cognitive problems may be delayed side effects from Sustiva!?  I'm hoping the switch will stop these problems.

I don't have any cardiac risk factors except I'm a male. I'm undetectable.

It looks like advantages of Tivicay/Epzicom are:

1. 1 pill once a day later this year.

2. stopping tenofovir may improve my bone density.

3. I took Epzicom for 5 years without issue, except maybe a few weeks of adjustment

4. No need to do Abacavir screening since no allergic reaction the 1st time? I'm not sure about that. Any thoughts?

Advantages of Tivicay/Truvada:

1. Tenofovir lowers cholesterol. My numbers are good but LDL is borderline (129)

2. I've been on Truvada (Atripla) since 07 so I'd only be switching out 1 drug -- Tivicay for Sustiva, which may mean fewer initial side effects??  It's been 7 years since I took Epzicom.

Are there any other pros/cons of Epzicom vs. Truvada?

Thanks.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.